Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Suffering from shifts in blood pressure, feeling dizzy. Looking for your advice

User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 1981
Answered : 922 Questions
Question
I am suffering from shifts in blood pressure as a side effect to an antidepressant. my blood pressure is generally low. We measured today with a hoe cuff and goy;
Sitting: 88/62, pulse 79
Standing (when I feel dizzy): 63/41, pulse 93

What do these numbers mean?
Posted Sun, 22 Jul 2012 in General Health
 
 
Answered by Dr. Anil Grover 5 hours later
Hi there,

Thanks for writing in.
I am a cardiologist and I read your mail with diligence.

The number means:

While sitting your blood pressure lower side of normal and pulse rate is adequate.
On standing, there is fall in blood pressure and insufficient rise in heart rate. Medically we will label this as Postural Hypotension. Chronotropic and inotropic insufficiency. This is leading to less then required blood supply to your brain which caused dizziness on standing.

If you can provide me the list of drugs you are taking we can find whether the drug is responsible. That will help in what course of action your doctor should take.

Please do not suddenly stand up or walk. Take plenty of fluids. Fix an appointment with your doctor at the earliest. If it is too late then be prepared to go to ER during night, hopefully you will not need that. Kindly reply with the list of drugs. Meanwhile, please call the doctor on duty explaining this to him and ask that can you do without taking drugs this evening or night or should you take a substitute. For that he will call your pharmacy and send a fax for you to him/her.

With Best Wishes.

Dr Anil Grover, Cardiologist
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW

Above answer was peer-reviewed by
 
Follow-up: Suffering from shifts in blood pressure, feeling dizzy. Looking for your advice 16 minutes later
Thank you for your response. I recently started taking Nardil and Zyprexa. My psychiatrist took me off the Zyprexa, hoping that would help.

Things got really bad at the end of XXXXXXX

I'm being seen every week by my doctor, but don't know how much longer I can live this way.

Still, Nardil is the first drug to give me major relief in 25 years, and I'm determined to solve this and stay on it.

Best,
 
 
Answered by Dr. Anil Grover 42 minutes later
Hi,

Please do not panic. It is highly treatable condition. There is another possibility that drug might have only partly contributed to your present BP and Pulse rate situation. You may have underlying autonomic neuropathy and both drugs contributed their part in the whole set up. This time it would be evening in New York. Which hospital your doctor has visiting rights or you are seen by him. Call the hospital and tell that you want to speak to the doctor. If your doctor is not on call they will ask some one who is pitching for him to give you a call. Meanwhile, have a salted hot soup and wear crape bandage (if you do not have crape handy any bandage you can fetch from chemist would do and wrap your leg from foot to above knee) these two measures will raise your BP. If you still feel dizzy and not able to communicate with the doctor, walk to ER of the nearest hospital. Where do you live for all Manhatton, XXXXXXX Long Island, Staten Island or upper east NY have university hospitals. They are the best for emergency situation. But only if you are unable to speak to the doctor who is treating you or someone substituting for him. OR you continue to have giddiness.
Best Wishes

With Best Wishes.

Dr Anil Grover,
Cardiologist
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
 
Follow-up: Suffering from shifts in blood pressure, feeling dizzy. Looking for your advice 27 hours later
Actually, it looks like the side affects are coming from Nardil. It's the first drug that's lightened my mood in years, and I intend to work through the side effects.

Thank you for your thought ful answers.
 
 
Answered by Dr. Anil Grover 7 minutes later
That is Great. Nothing is better than self help. Nonetheless, please let you doctor know about your plans.
All The Best

You can close the query with comments now if you want.
Thank You for your kind words.


With Best Wishes.

Dr Anil Grover,
Cardiologist
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor